Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 25, 2024, 2:35 PM CDT for Dale County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2024, 2:35 PM CDT (19:35 UTC)
- Expired
- Sep 25, 2024, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 22 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
344
WGUS52 KTAE 251935
FFWTAE
ALC045-252245-
/O.NEW.KTAE.FF.W.0095.240925T1935Z-240925T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
335 PM EDT Wed Sep 25 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northwestern Dale County in southeastern Alabama...
* Until 545 PM CDT.
* At 235 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ozark, Fort Novosel, Enterprise, Level Plains, Newton, Ariton,
Marley Hill, Dill, Dale County Lake, Dillard, Blackwell Field A/p,
Hooper Stage Field, Dean Church Road, Beamon, Greater Salem
Church, Mabson, Arguta, Ewell, Hunt Field and Klondyke Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3132 8579 3162 8579 3162 8552 3138 8555
FLASH FLOOD...RADAR INDICATED
$$
IG3What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:15 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 25, 1:15 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
215 PM EDT Wed Sep 25 2024
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 501 AM EDT Wed Sep 25 2024
Somewhat unrelated to Helene, showers and thunderstorms will blossom
over the service area today, particularly west of a line from
Tallahassee to Albany.
1000-700 mb layer flow will become more southerly this morning,
mostly due to the upper trough axis that will move from the Ozarks
to the Lower Mississippi Valley today. Precipitable Water (PW)
values will steadily tick up above the very moist 2-inch mark.
The rich moisture and pockets of moderate instabililty will interact
with a surface boundary over the Panhandle and Lower Alabama, along
with a nearshore landbreeze boundary, to bring a significant
blossoming of showers and thunderstorms for the rest of this
morning. With the surface boundary being a slow-mover, we could see
training or backbuilding that could lead to localized flooding
issues. 25-35 knots of effective bulk shear could organize storms
into clusters containing gusty winds and the outside chance of a
brief tornado.
By tonight, we will more squarely come under the right entrance
region of a jet streak to our north. This favors upper level
divergence and large-scale lift. Stratiform rain with embedded
thunder will expand tonight, way out in advance of Helene.
&&
.SHORT TERM...
(Thursday through Thursday Night)
Issued at 501 AM EDT Wed Sep 25 2024
Helene is expected to make landfall as a major hurricane along the
Big Bend coast late Thursday. The center of Helene will quickly move
north through our Georgia counties on Thursday night. Helene is
forecast to be a Category 3 on the Saffir-Simpson Hurricane Wind
Scale at landfall, qualifying as a major hurricane. Guidance has
been tightly clustered on the track through the Big Bend region, and
the official hurricane forecast track has changed very little over
the last 24 hours. See the latest NHC discussion for storm-centric
forecast rationale on Helene.
Helene will be a spatially large hurricane. The wind radii forecast
shows tropical-storm force winds (39+ mph sustained winds) extending
250 miles east of the center, and about 120 miles west of the center
at landfall. Its fast forward speed and large circulation will
support damaging winds spreading well inland through our Georgia
counties on Thursday night, especially counties near the I-75
corridor. The 5 am NHC advisory carries a swath of hurricane-force
winds all the way north through our Georgia counties, i.e. to north
of the U.S. Hwy 82 corridor.
Despite the fast forward motion of Helene, its size along with
additional lift from mid-latitude jet dynamics will support heavy,
flooding rain. As the northwest part of Helene's circulation
interacts with a stalled front to its northwest, a stripe of heavy 6-
10 inch rains could develop left of the center track. Considerable
flash flooding is possible, especially coming on the heels
of todays unrelated heavy rain.
Tropical-cyclone tornadoes will mainly be a concern in rain bands to
the east of the center, with the greatest concern over our Suwannee
Valley and I-75 corridor counties.
There has been no change to the storm surge forecast with the 5 am
advisory. Despite the fact that some storm surge guidance increased
overnight, the previous forecast was already intended to cover a
reasonable worst case scenario, so it therefore still covers the
situation well.
Given the onset timing of tropical-storm force winds, Hurricane
Watches in our far south Georgia counties are now being upgraded to
Hurricane Warnings, while expanding those warnings north past the
U.S. Highway 82 corridor to fit the latest NHC forecast.
Today is the day to complete your outdoor preparations for Helene.
Winds will increase quickly at some point during the day on
Thursday, but the large area of rain and embedded thunder on
Thursday morning could make it inconvenient to be outdoors by
then.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 501 AM EDT Wed Sep 25 2024
TC Helene is progged to be north of our CWA at the beginning of this
long term period. Morning showers and perhaps an isolated
thunderstorm will quickly move out of the area as southwesterly
winds advect drier air behind the departing Helene. As it reaches
the Ohio Valley, it will be absorbed by an upper low in the Midwest
overnight Friday night. Conditions will be generally dry later
Friday morning through Saturday with highs in the mid to upper 80s
for any immediate cleanup and recovery operations.
That upper low drifts eastward and off the east coast Tuesday. Rain
chances associated with this feature, as well as a weak frontal
boundary closeby, will be low (20-30%) Sunday through Tuesday ahead
of northwest flow behind the departing trough and another round of
dry air working in mid week. High temperatures Sunday through
Tuesday will continue to feature highs in the mid to upper 80s
and lows in the upper 60s to lower 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 153 PM EDT Wed Sep 25 2024
As a cold front slowly moves across the region today, scattered
showers and thunderstorms will be possible through this evening.
As Hurricane Helene approaches tomorrow conditions will rapidly
deteriorate late tomorrow morning/early afternoon as the first
outer rainbands begin moving across the region. Conditions will
generally bounce around MVFR to IFR, with LIFR possible in any
rainbands.
&&
.MARINE...
Issued at 501 AM EDT Wed Sep 25 2024
At 5 am EDT Wednesday, the center of Tropical Storm Helene was
located over the far northwest Caribbean Sea. Helene will move
northward across the eastern Gulf later today and Thursday, rapidly
intensifying to a major hurricane before making landfall along the
Big Bend Coast late Thursday. Helene will quickly move inland on
Friday, so conditions will improve over the waters. Gentle to
moderate southwest breezes will prevail this weekend, as a large
area of low pressure spins over the Lower Mississippi Valley.
&&
.FIRE WEATHER...
Issued at 501 AM EDT Wed Sep 25 2024
Helene is expected to make landfall as a major hurricane along the
Big Bend coast late Thursday. Heavy, flooding rain will begin as
soon as tonight, well in advance of the center of Helene. Tree
damage will be most widespread in the right eyewall of the
hurricane. The fast forward speed of the hurricane will spread
damaging winds further inland than your typical hurricane, posing
the risk of tree damage well north into our Georgia districts.
Preparations for Helene should be completed today. Weather
conditions will improve rapidly early Friday, and sunshine will
return.
&&
.HYDROLOGY...
Issued at 501 AM EDT Wed Sep 25 2024
Primary focus continues to be on the approach of Tropical Storm
Helene to the region. The system has the potential to bring
significant rain to the region, even accounting for its fast
forward motion as it nears the Florida Big Bend. Model guidance
has been in good agreement that a precursor event of heavy
rainfall will overspread the Florida Big Bend and Panhandle
today and tonight with the bulk of the rainfall arriving later on
Thursday. A slight risk for flash flooding (level 2 out of 4)
through tonight exists in the western Florida Big Bend with a
marginal risk (level 1 of 4) in all other areas of the CWA.
The entire forecast area is included in a Moderate risk for flash
flooding (level 3 out of 4) for Thursday. It is possible that
this risk level is increased in future outlooks. Rainfall amounts
across North Florida and South Georgia totaling 5 to 10 inches of
rain with isolated maximum totals approaching 10 to 15 inches
are forecast through early Friday. These amounts will lead to
considerable urban flash flooding along with the potential for
moderate flooding, especially on the Ochlockonee River Basin.
Depending on where the heaviest rains are distributed inland, it
is entirely possible that other river basins could experience
moderate riverine flooding in the days ahead.
For storm surge information, please refer to the latest
information from the National Hurricane Center. This is an
extremely dangerous storm surge threat in the Apalachee Bay. Storm
Surge around Apalachee Bay will not just merely be a coastal
event in this system, but will spread many miles inland. If
ordered to evacuate, heed the advice of local emergency managers -
it could save your life!
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 79 71 84 / 90 100 80 10
Panama City 72 79 72 83 / 90 100 60 10
Dothan 70 76 67 80 / 80 100 80 10
Albany 71 78 70 81 / 90 100 90 10
Valdosta 72 82 72 85 / 80 100 80 10
Cross City 73 86 76 87 / 90 100 70 20
Apalachicola 73 80 74 83 / 90 100 60 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for FLZ007>019-026>029-034-
108-112-114-115-118-127-128-134.
Tropical Storm Warning for FLZ007>010-012-108-112.
Hurricane Warning for FLZ011-013>019-026>029-034-114-115-118-127-
128-134.
Storm Surge Warning for FLZ027-115-118-127-128-134.
High Rip Current Risk through Saturday evening for FLZ108-112-
114-115.
Storm Surge Watch for FLZ114.
GA...Flood Watch through Friday morning for GAZ120>131-142>148-
155>161.
Hurricane Warning for GAZ120>131-142>148-155>161.
AL...Flood Watch through Friday morning for ALZ065>069.
Tropical Storm Warning for ALZ065>069.
GM...Tropical Storm Warning for GMZ750-770.
Hurricane Warning for GMZ730-752-755-765-772-775.
&&
NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM....Scholl
AVIATION...Oliver
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...GodseyIn the hours before
Special weather statement, Sep 25, 1:27 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
127 PM CDT Wed Sep 25 2024
ALZ065-066-068-069-251915-
Dale AL-Coffee AL-Geneva AL-Houston AL-
127 PM CDT Wed Sep 25 2024
...STRONG THUNDERSTORMS WILL IMPACT DALE...COFFEE...GENEVA AND
NORTHWESTERN HOUSTON COUNTIES THROUGH 215 PM CDT...
At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Linwood to 8 miles northeast of Florala.
Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Elba, Fort Novosel, Enterprise, Ozark, Hartford, Level
Plains, Slocomb, Samson, Newton, New Brockton, Ariton, Lee,
Clayhatchee, Kinston, Coffee Springs, Carl Folsom A/p, Hooper Stage
Field, Gerald, and Camp Humming Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3162 8606 3162 8553 3111 8560 3099 8619
3132 8620
TIME...MOT...LOC 1827Z 215DEG 25KT 3195 8585 3109 8621
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3Special weather statement, Sep 25, 2:15 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM CDT Wed Sep 25 2024
ALZ065>067-252000-
Dale AL-Henry AL-Coffee AL-
215 PM CDT Wed Sep 25 2024
...STRONG THUNDERSTORMS WILL IMPACT DALE...NORTHWESTERN HENRY AND
EASTERN COFFEE COUNTIES THROUGH 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Doster to near Enterprise. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Abbeville, Fort Novosel, Enterprise, Ozark, Midland City,
Level Plains, Newton, New Brockton, Ariton, Pinckard, Napier Field,
Hunt Field, Waterford, Hooper Stage Field, Gerald, Scottsboro
Crossroads, Ewell, Cairns Aaf, and Dale County Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3170 8521 3132 8544 3124 8594 3162 8581
3162 8542 3171 8542
TIME...MOT...LOC 1914Z 244DEG 20KT 3170 8567 3129 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 1:27 PM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 48 min |
| Sep 25, 2:15 PM CDT | Special Weather Statement | TAE | Dale | 45 min |
| Sep 25, 3:22 PM CDT | Special Weather Statement | TAE | Dale, Henry | 38 min |
| Sep 25, 3:48 PM CDT | Special Weather Statement | TAE | Geneva | 42 min |
| Sep 25, 4:22 PM CDT | Special Weather Statement | TAE | Coffee | 38 min |
| Sep 25, 4:26 PM CDT | Special Weather Statement | TAE | Henry | 49 min |
| Sep 25, 4:49 PM CDT | Flash Flood Warning | TAE | Henry | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.